Top
30
Doctor insights on: Medicine For Actifed Allergy

Share
Dr. John Chiu
2,630 Doctors shared insights

Allergies (Definition)

Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more


2

2
Actifed allergy medicine and ginger ale ok at same time?

Actifed allergy medicine and ginger ale ok at same time?

Yes.: You can feel safe taking most medications, including allergy meds, with ginger ale. ...Read more

4

4
What is the definition or description of: Actifed allergy?

What is the definition or description of: Actifed allergy?

Actifed allergy: Actifed is a antihistamine / nasal decongestant. An allergy occurs when your body’s immune system creates antibodies to a foreign substance causing a reaction that can be mild to severe. For potential adverse effects see: https://www. Drugs. Com/actifed. Html ...Read more

5

5
How much actifed or sudafed needs to be taken to test positive for meth? I take actifed for allergies and have tested positive before.

How much actifed or sudafed needs to be taken to test positive for meth? I take actifed for allergies and have tested positive before.

So many variables: There are so many variables that will affect the results of drug testing. In most instances letting those ordering the test know what medications you take will help them interpret the results. ...Read more

11

11
Can I take actifed and sudafed at the same time?

Can I take actifed and sudafed at the same time?

Yes: Antihistamine + decongestant, yes can take both together. Monitor your blood pressure when taking if hypertensive, as both can increase readings. ...Read more

12

12
Can I use rhinathiol expectorant and actifed tablet?

Yes: Without an actual examination, I cannot give specific medical advice on your particular health, like reasons not to take one of those meds.
but they are generally used together and are generally quite safe. ...Read more

13

13
Can antihistamine like actifed kill someone if taken wrong?

Can antihistamine like actifed kill someone if taken wrong?

Overdosing & Actifed: This is unlikely with this cold medicine. But, taken in significant quantities or with other medications this does not mean it is not dangerous.

Please take all medications and supplements in the prescribed or recommended dosing. More is never better when discussing medications. ...Read more

15

15
What makes pseudoephedrine (found in actifed) make you drowsy?

What makes pseudoephedrine (found in actifed) make you drowsy?

Opposite: It is very unusual for Pseudoephedrine to make you drowsy. Quite the opposite, it is actually a stimulant for most people, and one of the well known side effects is insomnia. If you are drowsy, it is more likely one of the other ingredients or your underlying medical condition for which you are taking the medication. (or poor sleep brought on by the medication). ...Read more

19

19
Yesterday I took zyrtec, but today I took actifed...Any possible harm resulting in the interactions between these two?

Yesterday I took zyrtec, but today I took actifed...Any possible harm resulting in the interactions between these two?

No: The dose of Zyrtec can reach four-folds or more without any ill effects (other than drowsiness for some people). The dose of actifed is limited by the presence of pseudoephedrine which can cause cardiovascular problems as well as nervousness when overdosed. ...Read more

20

20
What are the side effects of actifed?

What are the side effects of actifed?

Dizziness, headaches: Some of the bothersome (but not usually dangerous) side effects include dizziness, headaches, and nervousness. There are also, however, some potentially serious side effects of the medication that may require immediate medical attention.. Notify your healthcare provider right away if you experience symptoms such as difficulty breathing, chest pain, or difficulty passing urine. ...Read more

21

21
What is the definition or description of: Actifed overdose?

Actifed overdose: Actifed (chlorpheniramine and phenylephrine) is a combination antihistamine and nasal decongestant medication. An overdose is when an excessive or dangerous amount of a medication or substance is used. ...Read more

22

22
What are side effects of taking actifed more often than prescribed?

What are side effects of taking actifed more often than prescribed?

Stuffy nose?: The main concerning ingredient in actifed is pseudophedrine which is a decongestant. With constant use or overuse, this medication can actually worsen nasal congestion, a condition known as 'rhinitis medicamentosa'. I suggest using a Neti Pot to do nasal irrigations as a substitute. 1 teaspoon of kosher or sea salt in 8 ounces of water. Daily use will help reduce nasal swelling. ...Read more

23

23
Can I take sleeping tablets with actifed?

Can I take sleeping tablets with actifed?

Yes.: However, actifed causes drowsiness in many people, so you may not need to take a sleep aid. ...Read more

25

25
My 6 month old daughter has been prescribed 1ml of Actifed, but we aren't sure if this is safe.

My 6 month old daughter has been prescribed 1ml of Actifed, but we aren't sure if this is safe.

Safe? Maybe. ....: I would NEVER prescribe or suggest using this med for any 6 mo infant. Period. ...Read more

28

28
Is it safe to have a actifed 3.5 hours after you had a tylenol (acetaminophen)?

Is it safe to have a actifed 3.5 hours after you had a tylenol (acetaminophen)?

Yes: You can take actifed after you take Acetaminophen [generic tyenol]. You can take it at the same time too. Be sure it's plain Acetaminophen and not the kind of cold medicine that's Acetaminophen mixed with decongestant already. Hope you're feeling better soon. ...Read more

29

29
I have a cold and started Actifed yellow syrup. It makes me sleepy so today I tried Snip. Should I continue taking both or 1 of them? Thanks

I have a cold and started Actifed yellow syrup. It makes me sleepy so today I tried Snip. Should I continue taking both or 1 of them? Thanks

Well: In general follow directions take daytime medications for cold symptoms in the day at nighttime medications at night it's best not to take them both at the same time. Contact your physician for specific diagnosis and treatment ...Read more

30

30
On friday I got allergic rhinitis, took actifed and changed to clarinase and avamys. Can I stop them now since I no longer have symptoms? Thanks alot!

On friday I got allergic rhinitis, took actifed and changed to clarinase and avamys. Can I stop them now since I no longer have symptoms? Thanks alot!

Yes and no: If the allergen exposure is unchanged, then you would expect the symptoms to come back after a few days off of your medication. If the exposure is no longer there, then by all means try stopping the medications noted. ...Read more

Actifed Allergy (Definition)

Actifed is a antihistamine / nasal decongestant. An allergy occurs when your body’s immune system creates antibodies to a foreign substance causing a reaction that can be mild to severe. For potential adverse effects see: ...Read more


Dr. Amrita Dosanjh
28 Doctors shared insights

Actifed (Definition)

Actifed is a decongestant which is a kind of antihistamine type drug (common ...Read more